zbMATH — the first resource for mathematics

Tangent Lévy market models. (English) Zbl 1259.91047
Summary: We introduce a new class of models for the time evolution of the prices of call options of all strikes and maturities. We capture the information contained in the option prices in the density of some time-inhomogeneous Lévy measure (an alternative to the implied volatility surface), and we set this static code-book in motion by means of stochastic dynamics of Itô’s type in a function space, creating what we call a tangent Lévy model. We then provide the consistency conditions, namely, we show that the call prices produced by a given dynamic code-book (dynamic Lévy density) coincide with the conditional expectations of the respective payoffs if and only if certain restrictions on the dynamics of the code-book are satisfied (including a drift condition à la HJM). We then provide an existence result, which allows us to construct a large class of tangent Lévy models, and describe a specific example for the sake of illustration.

91B24 Microeconomic theory (price theory and economic markets)
Full Text: DOI
[1] Bentata, A., Cont, R.: Mimicking the marginal distributions of a semimartingale. Technical report, 2009, http://arxiv.org/abs/0910.3992v2 · Zbl 1325.60115
[2] Buehler, H.: Expensive martingales. Quant. Finance 6, 207–218 (2006) · Zbl 1136.91417 · doi:10.1080/14697680600668071
[3] Carmona, R., Nadtochiy, S.: An infinite dimensional stochastic analysis approach to local volatility dynamic models. Commun. Stoch. Anal. 2, 109–123 (2008) · Zbl 1331.91201
[4] Carmona, R., Nadtochiy, S.: Local volatility dynamic models. Finance Stoch. 13, 1–48 (2009) · Zbl 1199.91202 · doi:10.1007/s00780-008-0078-4
[5] Carmona, R., Tehranchi, M.: Interest Rate Models: An Infinite Dimensional Stochastic Analysis Perspective. Springer, Berlin (2006) · Zbl 1124.91030
[6] Carr, P., Geman, H., Madan, D., Yor, M.: The fine structure of asset returns: an empirical investigation. J. Bus. 75, 305–332 (2002) · doi:10.1086/338705
[7] Carr, P., Geman, H., Madan, D., Yor, M.: From local volatility to local Lévy models. Quant. Finance 4, 581–588 (2005) · doi:10.1080/14697680400000039
[8] Carr, P., Madan, D.: Option valuation using the fast Fourier transform. J. Comput. Finance 2, 61–73 (1998)
[9] Cont, R., da Fonseca, I., Durrleman, V.: Stochastic models of implied volatility surfaces. Econ. Notes 31, 361–377 (2002) · doi:10.1111/1468-0300.00090
[10] Cont, R., da Fonseca, J.: Dynamics of implied volatility surfaces. Quant. Finance 2, 45–60 (2002) · doi:10.1088/1469-7688/2/1/304
[11] Cont, R., Tankov, P.: Financial Modelling with Jump Processes. Chapman and Hall/CRC, London/Boca Raton (2004) · Zbl 1052.91043
[12] Cont, R., Voltchkova, E.: Integro-differential equations for option prices in exponential Lévy models. Finance Stoch. 9, 299–325 (2005) · Zbl 1096.91023 · doi:10.1007/s00780-005-0153-z
[13] Cousot, L.: Conditions on option prices for absence of arbitrage and exact calibration. J. Bank. Finance 31, 3377–3397 (2007) · doi:10.1016/j.jbankfin.2007.04.006
[14] Davis, M.H.A., Hobson, D.G.: The range of traded option prices. Math. Finance 17, 1–14 (2007) · Zbl 1278.91158 · doi:10.1111/j.1467-9965.2007.00291.x
[15] Derman, E., Kani, I.: Stochastic implied trees: arbitrage pricing with stochastic term and strike structure of volatility. Int. J. Theor. Appl. Finance 1, 61–110 (1998) · Zbl 0908.90009 · doi:10.1142/S0219024998000059
[16] Diestel, J., Uhl, J.: Vector Measures. American Mathematical Society, Providence (1979) · Zbl 0369.46039
[17] Dupire, B.: Pricing with a smile. Risk 7, 32–39 (1994)
[18] Filipović, D., Tappe, S., Teichmann, J.: Term structure models driven by Wiener process and Poisson measures: existence and positivity. SIAM J. Financ. Math. 1, 523–554 (2010) · Zbl 1207.91068 · doi:10.1137/090758593
[19] Gyöngy, I.: Mimicking the one-dimensional marginal distributions of processes having an Itô differential. Probab. Theory Relat. Fields 71, 501–516 (1986) · Zbl 0579.60043 · doi:10.1007/BF00699039
[20] Jacod, J.: Une généralisation des semimartingales: les processus admettant un processus à accroissements indépendants tangent. In: Séminaire de Probabilités XVIII. Lecture Notes in Mathematics, vol. 1059, pp. 91–118. Springer, Heidelberg (1984)
[21] Jacod, J., Protter, P.: Risk neutral compatibility with option prices. Finance Stoch. 14, 285–315 (2010) · Zbl 1224.91156 · doi:10.1007/s00780-009-0109-9
[22] Jacod, J., Sadi, H.: Processus admettant un processus à accroissements indépendants: Cas général. In: Séminaire de Probabilités XXI. Lecture Notes in Mathematics, vol. 1247, pp. 479–514. Springer, Heidelberg (1987)
[23] Jacod, J., Shiryaev, A.: Limit Theorems for Stochastic Processes. Springer, Berlin (2003) · Zbl 1018.60002
[24] Kou, S.: A jump-diffusion model for option pricing. Manag. Sci. 48, 1086–1101 (2002) · Zbl 1216.91039 · doi:10.1287/mnsc.48.8.1086.166
[25] Kuo, H.: Gaussian Measures in Banach Spaces. Lecture Notes in Mathematics, vol. 463. Springer, Berlin (1975) · Zbl 0306.28010
[26] Laurent, J.P., Leisen, D.: Building a consistent pricing model from observed option prices. In: Avellaneda, M. (ed.) Collected Papers of the NYU Mathematical Finance Seminar II, pp. 216–238. World Scientific, Singapore (2000)
[27] Lepingle, D., Mémin, J.: Sur l’intégrabilité uniforme des martingales exponentielles. Probab. Theory Relat. Fields 42, 175–203 (1978) · Zbl 0375.60069
[28] Madan, D., Seneta, E.: The variance gamma (V.G.) model for share market returns. J. Bus. 63, 511–524 (1990) · doi:10.1086/296519
[29] Merton, R.: Option pricing when underlying stock returns are discontinuous. J. Financ. Econ. 3, 125–144 (1976) · Zbl 1131.91344 · doi:10.1016/0304-405X(76)90022-2
[30] Da Prato, G., Zabczyk, J.: Stochastic Equations in Infinite Dimensions. Cambridge University Press, Cambridge (1992) · Zbl 0761.60052
[31] Protter, P.: Stochastic Integration and Differential Equations. Springer, Berlin (2005)
[32] Sato, K.: Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press, Cambridge (1999) · Zbl 0973.60001
[33] Schönbucher, P.: A market model for stochastic implied volatility. Philos. Trans. R. Soc. Lond. Ser. A 357, 2071–2092 (1999) · Zbl 0963.91046 · doi:10.1098/rsta.1999.0418
[34] Schweizer, M., Wissel, J.: Arbitrage-free market models for option prices: the multi-strike case. Finance Stoch. 12, 469–505 (2008) · Zbl 1199.91218 · doi:10.1007/s00780-008-0068-6
[35] Schweizer, M., Wissel, J.: Term structures of implied volatilities: absence of arbitrage and existence results. Math. Finance 18, 77–114 (2008) · Zbl 1138.91481 · doi:10.1111/j.1467-9965.2007.00323.x
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.